Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 185, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 3, 2000, 9:00 PM CDT for Sedgwick County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2000, 9:00 PM CDT (02:00 UTC)
- Expired
- Sep 3, 2000, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 9 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3516 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 040200 SVRICT KSC173-040300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1000 PM CDT. * AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF VIOLA...OR ABOUT 20 MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR CLEARWATER AROUND 910 PM CDT... NEAR HAYSVILLE AROUND 930 PM CDT... 7 MILES SOUTH OF DOWNTOWN WICHITA AROUND 935 PM CDT... NEAR MCCONNELL AFB AROUND 940 PM CDT... NEAR DERBY AROUND 945 PM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... WINDS UP TO 60 MILES AN HOUR... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SEDGWICK COUNTY UNuTIL 1000 PM CDT. LAT...LON 3765 9777 3747 9775 3749 9716 3773 9717 HYSELL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:30 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Sep 3, 2:30 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CDT SUN SEP 3 2000
SCT SHRA/TSRA STILL GOING ALONG AND NORTH OF SFC BOUNDARY AND HELPED
BY DEPARTING SHORTWAVE SEEN ON WATER VAPOR SAT PIX. ACTIVITY CONTINUES
TO RE-GENERATE TO THE WEST UNDERNEATH GOOD 25H DIVERGENCE.
WATER VAPOR SAT PIX SHOW ANOTHER SHORTWAVE ACROSS 4 CORNERS REGION
WHICH ETA/AVN FORECAST TO MOVE NORTHEAST AROUND UPPER RIDGE. THIS
FEATURE SHOULD RE-ENFORCE E/SE FLOW AND KEEP SFC BOUNDARY SOUTH OF A
WICHITA TO CHANTUE LINE THROUGH 12Z MONDAY. PAST FEW SFC BOUNDARIES
HAVE PUSHED FARTHER SOUTH THAN MODEL HAD FORECAST...SO PREFER AVN/S
FARTHER SOUTH FORECAST POSITION. E/SE FLOW WILL ALLOW SOME LOW
LEVEL MOISTURE TO RETURN TO THE REGION. WILL INTRODUCE SMALL CHANCE
FOR POPS FOR THE ENTIRE FORECAST AREA...BUT FEEL BEST CHANCE FOR
PCPN WILL BE IN NRN ZONES WHERE 85H BAROCLINC ZONE IS FORECAST AND
IS CLOSEST TO UPPER DYNAMICS. WITH INFLUX OF LOW LEVEL MOISTURE WILL
GO ABOVE GUIDANCE VALUES FOR LOWS TONIGHT...AND AM ALSO CONCERNED
ABOUT LOW CLOUD FORMATION WITH UPSLOPE FLOW. THEREFORE...WILL BE
MORE PESSIMISTIC ON CLOUD COVER TONIGHT.
FOR LABOR DAY..ALTHOUGH UPPER LEVEL HEIGHTS RISE...AVN/ETA AGAIN
INDICATE ANOTHER SHORTWAVE LEAVING BASE OF UPPER TROF IN THE WESTERN
USA...WHICH MOVES THROUGH NRN KS MONDAY. THIS KEEPS SFC BOUNDARY
LURKING ACROSS THE REGION. WHILE E/SE FLOW MAY SHAVE A FEW DEGREES OFF
BLAZING HEAT...IT WILL USHER IN HIGHER DWPTS WHICH WILL COULD
POTENTIALLY PUSH HEAT INDEX VALUES OVER 105 IN NE/SE ZONES. WILL
HOLD OFF ON ANY HEAT ADVISORIES ATTM...DUE TO UNCERTAINTY OF
AMOUNT OF CLOUD COVER AND ITS EFFECTS ON TEMPS AND THE FACT HEAT INDICES
SHOULD STILL FALL BELOW CRITERIA AT NIGHT. ETA STILL PUMPING OUT
SOME QPF ACROSS SRN/EASTERN KS IN VICINITY OF THE BOUNDARY. WILL
PLACE SMALL POPS IN FORECAST AS INSTABILITY INCREASES WITH ADDED LOW
LEVEL MOISTURE AND CONVERGENCE ALONG BOUNDARY MAY PROVIDE ENOUGH
LIFT FOR TSRA FORMATION. DESPITE SOUTHEAST FLOW...WILL GO WELL ABV
GUIDANCE VALUES FOR HIGHS DUE TO INCREASING 1000-850 THICKNESSES AND
85H TEMPS STILL FROM 27 TO 30 C.
ETA/AVN SHOW YET ANOTHER SHORTWAVE PUSHING INTO NW KS...WITH HELPS
FORM 85H LOW IN SE COLORADO AND INCREASES LOW LEVEL JET. THIS MAY BE
ENOUGH TO SPARK NOCTURNAL PCPN ACROSS THE FORECAST AREA MONDAY NIGHT
AND WILL AGAIN ADD SMALL POPS TO THE FORECAST. AGAIN...FEEL GUIDANCE
VALUES TOO COOL ON LOWS.
500 MB HEIGHTS INCREASE ON TUESDAY...SO ANY PCPN THAT FORMS MON
NIGHT SHOULD BE CONFINED TO THE TUE MORNING PERIOD. DURING THE
DAY...SHORTWAVE ENERGY SHOULD REMAIN NORTH OF THE FORECAST
AREA...AND ALLOW TEMPS TO SOAR MUCH ABV GUIDANCE VALUES FOR HIGHS.
IN THE EXTENDED...WHILE MRF TRIED TO BRING A SFC FRONT THROUGH ON
LATE THURSDAY...ECMWF KEEPS 85H THERMAL RIDGE AND 1000-500 THICKNESS
RIDGE OVER THE REGION THROUGH SATURDAY. SO...WILL RUN WITH 100
DEGREE WEATHER THROUGH THE EXTENDED UNTIL WE MODELS SO SOME
CONSISTENCY ON BRINGING A POTENT SYSTEM THROUGH.
THANKS FOR COORD...SGF...TOP.
RECORD HIGHS FOR LABOR DAY AND TUESDAY:
4TH 5TH
ICT 102/1978 103/1931
CNU 102/1954 100/1978
SLN 106/1898 106/1922
RSL 104/1954 103/1959
FCSTID = 12/HYSELL
ICT 72 101 73 102 / 20 20 20 20
HUT 71 101 71 101 / 20 20 20 20
EWK 72 101 73 102 / 20 20 20 20
EQA 72 100 73 101 / 20 20 20 20
WLD 72 101 73 103 / 20 20 20 20
RSL 71 101 71 102 / 20 20 20 20
GBD 71 101 71 102 / 20 20 20 20
SLN 73 100 73 101 / 20 20 30 20
MPR 73 100 73 101 / 20 20 30 20
CFV 72 100 73 100 / 20 20 20 20
CNU 72 100 73 100 / 20 20 20 20
K88 72 99 73 99 / 20 20 20 20
.ICT...NONE.The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.